Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 1, 2008, 2:27 PM EST for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 2:27 PM EST (19:27 UTC)
- Expired
- Feb 1, 2008, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 011927 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 227 PM EST FRI FEB 1 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EST FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH SUSTAINED 20 FOOT WINDS ABOVE 15 MPH... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A VERY DRY AIRMASS HAS MOVED IN OVER THE FLORIDA BIG BEND THIS AFTERNOON BEHIND A STRONG COLD FRONT. THIS HAS PRODUCED A BRIEF PERIOD OF RED FLAG CONDITIONS ACROSS THE EASTERN FLORIDA BIG BEND THIS AFTERNOON. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE ACROSS MUCH OF NORTH FLORIDA ON SATURDAY. FLZ018-019-028-029-034-021100- /O.NEW.KTAE.FW.W.0012.080201T1927Z-080201T2300Z/ /O.CON.KTAE.FW.A.0011.080202T1800Z-080202T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 227 PM EST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>011-013-016-017-026-027-021100- /O.CON.KTAE.FW.A.0011.080202T1800Z-080202T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- LIBERTY-WAKULLA- 227 PM EST FRI FEB 1 2008 /127 PM CST FRI FEB 1 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR A FEW HOURS ON SATURDAY AFTERNOON. AT THIS TIME...IT REMAINS UNCERTAIN IF THE NECESSARY FOUR HOUR DURATIONS WILL BE MET. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 1, 1:30 PM EST, 57 minutes earlier.
Area forecast discussion, Feb 1, 1:30 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EST FRI FEB 1 2008 .SYNOPSIS...SFC COLD FRONT CONTINUES TO PUSH FURTHER EASTWARD ACROSS THE FL PENINSULA EARLY THIS AFTERNOON...WITH SIGNIFICANTLY COOLER AND DRIER AIR FILTERING INTO THE REGION FROM THE NW. OVER SE AL...CLOSER TO THE COLD POOL OF THE UPPER LEVEL LOW...A DECK OF ST AND SC IS STILL AFFECTING THE AREA AS IT VERY SLOWLY ERODES IN THE DRIER AIR. THIS WILL HELP KEEP HIGH TEMPS A FEW DEGREES A COOLER THIS AFTERNOON OVER FAR NW PORTIONS OF THE CWA...WITH TEMPS STRUGGLING INTO THE MID 50S. OVER THE COASTAL WATERS...NW WINDS HAVE GRADUALLY SUBSIDED TO AROUND 15 KTS...BUT SEAS ARE HOLDING ON TO SCA LEVELS OVER THE OFFSHORE LEGS. && .SHORT TERM...AS THE RIDGE OF CONTINENTAL HIGH PRESSURE BUILDS IN OVER THE REGION TONIGHT...CONDITIONS ONCE AGAIN APPEAR IDEAL FOR A RADIATIONAL COOLING LIGHT FREEZE OVER THE INTERIOR...VERY SIMILAR TO THE JAN. 28TH EVENT. DO NOT THINK IT WILL BE QUITE AS COLD THIS TIME AROUND...BUT WILL UNDERCUT GUIDANCE VALUES A FEW DEGREES TO OBTAIN LOWS IN THE UPPER 20S OVER THE COLDER INTERIOR LOCATIONS. WITH THE SFC RIDGE REMAINING IN CONTROL FOR SAT...TEMPS SHOULD RECOVER SHARPLY UNDER PLENTY OF SUNSHINE...WITH HIGHS FCST TO REACH THE MID TO UPPER 60S. ON SUNDAY...HIGH TEMPS MAY BE EVEN 7-10 DEGREES WARMER AS THE HIGH MOVES OFF THE ATLANTIC SEABOARD AND ALLOWS RETURN FLOW TO SET UP OFF THE GULF OF MEXICO...WITH UPPER LEVEL RIDGING TAKING CONTROL OVER THE NW CARRIBEAN. PROVIDED MOST OF THE MOISTURE WITH THE PROJECTED WARM FRONT STAYS TO OUR N AND W ON MONDAY...AFTERNOON TEMPERATURES COULD APPROACH THE 80 DEGREE MARK OVER PARTS OF THE AREA. IF THIS WERE TO OCCUR IN TALLAHASSEE...THIS WOULD BE THE FIRST TIME 80 DEGREES HAS BEEN REACHED SINCE DEC. 13. && .LONG TERM...THE PERIOD BEGINS WITH A FAIRLY AMPLIFIED UPPER-LEVEL PATTERN ACROSS THE CONUS. THE MODELS ALL SHOW A VERY BROAD UPPER TROUGH OVER THE ROCKIES AND RIDGING ACROSS THE EASTERN HALF OF THE COUNTRY. GOING INTO MONDAY AND MONDAY AFTERNOON...THE BROAD UPPER TROUGH WILL DEEPEN AND SHIFT EAST OVER THE PLAINS AS A SHORTWAVE PUSHES INTO THE BASE. THE ECMWF DOES SHOW THIS WAVE CLOSING OFF INTO AN UPPER LOW AND LIFTING OUT TOWARD THE NE OVER THE UPPER MS VALLEY MONDAY NIGHT THROUGH TUESDAY EVENING. AT THIS SURFACE...A LOW WILL DEVELOP IN RESPONSE TO THE PREVIOUSLY MENTIONED SHORTWAVE ACROSS THE SRN PLAINS WITH A WARM FRONT EXTENDING SOUTHEAST TOWARD OUR AREA AND A COLD FRONT EXTENDING SWWD OVER TX. A STRONG HIGH PRESSURE RIDGE AXIS EXTENDING WESTWARD ACROSS THE GULF COAST STATES SHOULD KEEP MOST OF THE SHOWER ACTIVITY NEAR THE WARM FRONT WEST OF THE AREA THROUGH THE EARLY PORTION OF THE WEEK. THE SFC LOW WILL TRACK TOWARD THE OHIO VALLEY INTO WEDNESDAY DRAGGING A WEAKENING COLD FRONT ACROSS THE REGION AND OUR AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THE MODELS ARE ALL SHOWING A WEAKENING TREND AS THIS COLD FRONT PUSHES EAST ACROSS THE REGION AND THE AREA. THE DEEP LAYER MOISTURES FIELDS IN THE MODELS ARE NOT THAT IMPRESSIVE. WITH THIS BEING SO FAR OUT AND THE CONFIDENCE VERY LOW ...WE WILL UNDERCUT THE POP GUIDANCE AND ONLY GO WITH A SLIGHT CHANCE DURING TUESDAY NIGHT PERIOD. WITH THE DEEP LAYER RIDGE OVER THE REGION AND SOUTHERLY FLOW CONTINUING ACROSS THE CWA SOUTH OF THE RIDGE AT THE SFC...THE TEMPERATURES WILL REMAIN WELL ABOVE NORMAL SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE HIGHS WILL BE AROUND 70 DEGREES WITH THE LOWS ONLY DROPPING INTO THE LOWER 50S. LATE TUESDAY NIGHT AND INTO WEDNESDAY...THE WEAK COLD FRONT WILL PUSH THROUGH BRINGING A MUCH COOLER AIRMASS AND TEMPERATURES BACK TO NEAR NORMAL WEDNESDAY THROUGH THE END OF THE PERIOD. && .MARINE...ONCE THE CURRENT SCA HEADLINES EXPIRE TODAY...EXPECT A FAIRLY PROLONGED STRETCH OF LIGHT WINDS AND SEAS OVER THE COASTAL WATERS FOR THIS TIME OF YEAR. THE NEXT MARKED INCREASE IN WINDS IS NOT ANTICIPATED UNTIL TUESDAY...WITH SURGING SOUTHERLY WINDS OUT AHEAD OF THE NEXT COLD FRONT. && .AVIATION...ASIDE FROM A BRIEF MVFR RESTRICTION AROUND THE DHN TERMINAL THROUGH 20Z TODAY...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD WITH WINDS BECOMING NEAR CALM AFTER SUNSET AND ONLY LIGHT OUT OF THE EAST TOMORROW. && .FIRE WEATHER...WITH THE DRIER AIR MOVING INTO THE REGION TODAY COMBINED WITH NW WINDS RIGHT AROUND 15 MPH...CONDITIONS ARE NEARING RED FLAG LEVELS OVER A PORTION OF THE FL BIG BEND...AND A SMALL AREA AND DURATION WARNING MAY BE REQUIRED THIS AFTERNOON IF WINDS REMAIN UP. ON SATURDAY WITH LIGHT WINDS...4 HR DURATIONS OF LOW RELATIVE HUMIDITY WILL BECOME NECESSARY FOR A RED FLAG WARNING...AND IT STILL APPEARS QUITE MARGINAL AT THIS TIME. THEREFORE...WILL CONTINUE THE FIRE WX WATCH FOR ANOTHER CYCLE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 29 66 36 75 52 / 0 0 0 10 10 PANAMA CITY 34 63 43 69 57 / 0 0 0 10 10 DOTHAN 30 66 38 72 51 / 0 0 0 10 10 ALBANY 29 66 37 73 51 / 0 0 0 10 10 VALDOSTA 30 68 39 76 52 / 0 0 0 10 10 CROSS CITY 31 71 40 78 53 / 0 0 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FIRE WX WATCH 18Z-23Z SAT FOR FLZ07-09>11-13-16>19-26>29-34. GM...SCA UNTIL 3 PM EST TODAY OFFSHORE LEGS. && AVIATION/FIRE WX...GODSEY PUBLIC/MARINE...GOULD LONG TERM...GIBBS
Hazardous weather outlook, Feb 1, 5:24 AM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 524 AM EST FRI FEB 1 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 524 AM EST FRI FEB 1 2008 /424 AM CST FRI FEB 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL TAKE SHOWERS AND THUNDERSTORMS EAST OF THE AREA EARLY THIS MORNING. ONE OR TWO STRONG STORMS WILL BE POSSIBLE OVER THE OFFSHORE WATERS. WINDS AND SEAS OVER THE GULF WILL START OUT AT ADVISORY LEVELS THIS MORNING....BEFORE SUBSIDING THIS AFTERNOON. ONSHORE SWELLS WILL CONTINUE TODAY AND CONTRIBUTE TO A HIGH RISK OF RIP CURRENTS. MUCH DRIER AIR WILL ARRIVE BEHIND THE FRONT. FOR TONIGHT...MOST INLAND AREAS WILL SE A LIGHT FREEZE WITH TEMPERATURES BOTTOMING OUT AT 28 TO 32 DEGREES. FREEZE DURATIONS SHOULD ONLY BE A COUPLE OF HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED UNTIL TUESDAY WHEN SOUTHERLY WINDS WILL PICK UP TO EXERCISE CAUTION LEVELS OVER THE GULF COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF WIND DAMAGE FROM LAST NIGHTS EVENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Local storm report, Feb 1, 10:37 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EST FRI FEB 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 3 NE ELBA 31.45N 86.03W
01/31/2008 COFFEE AL EMERGENCY MNGR
A COUPLE OF TREES DOWN NE OF ELBA NEAR HIGHWAY 167.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 12:12 AM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 1, 2:15 AM EST | Special Marine Warning | TAE | 90 min | |
| Feb 1, 4:22 AM EST | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.